Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 224, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 26, 2017, 11:12 PM CDT for Neshoba County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2017, 11:12 PM CDT (04:12 UTC)
- Expired
- Apr 26, 2017, 11:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 11:25 PM CDT | TSTM WND DMG | 8 Nne Sebastopol, MS | A TREE HAD FALLEN ON COUNTY ROAD 402 WHICH HAD BLOWN A TRANSFORMER FOR A POWER OUTAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 9:01 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted.
390
WUUS54 KJAN 270412
SVRJAN
MSC099-270445-
/O.NEW.KJAN.SV.W.0224.170427T0412Z-170427T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1112 PM CDT WED APR 26 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southeastern Neshoba County in east central Mississippi...
* Until 1145 PM CDT
* At 1112 PM CDT, a severe thunderstorm was located over Neshoba, or
9 miles northeast of Prospect, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Bethsaida and House around 1120 PM CDT.
Forestdale around 1130 PM CDT.
Other locations impacted by this severe thunderstorm include Tucker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3259 8893 3258 8931 3267 8928 3276 8908
3293 8892 3292 8892 3261 8891
TIME...MOT...LOC 0412Z 238DEG 51KT 3265 8916
HAIL...1.00IN
WIND...60MPH
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:55 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 26, 9:55 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Jackson MS 955 PM CDT Wed Apr 26 2017 ...HAIL, WIND, AND LIGHTNING WILL CONTINUE TO BE A THREAT OVERNIGHT... .UPDATE... Updated for evening discussion. && .DISCUSSION... At the moment, parts of Louisana and Western Mississippi are currently under a Tornado Watch that will last till 11pm while the remainer of Eastern Mississippi have been placed under a Severe Thunderstorm Watch till 2am. As the storms progress to the east they are moving into an area of lower dewpoints. This can cause two kinds of scenerios, the storms will be elevated and can diminish the wind threat near the ground or larger hail could form. Hail reports over the last few hours have been called into our office as being pea to dime size. The area south of Jackson Metro has seem escape the bulk of the severe storms. The timing for this evenings event still seems to keep on track with what has previously been predicted--last until around 1am to 2am. /12/ Prior discussion below: Tonight through Thursday: Latest satellite imagery showed an upper trough moving through the plains. The forcing and instability had forced a positive tilted squall line to materialized across the ArkLaTex into Southeast Missouri. On the surface a front was observed across East Texas into West Arkansas with deepening low pressure across Northeast Texas. The resultant pressure gradient has developed gusty winds across the region especially over the delta area of the forecast area. The atmosphere was rather capped across the region at mid afternoon with readings in the upper 70s to the lower 80s. For tonight expect a squall line to enter our western counties and parishes by 5 pm. Instability and shear will be increasing from the west for the remainder of this afternoon into this evening. We will have anomalous pwats of around 1.8 inches for some decent rainfall rates as the squall lines moves through the region. We could see rainfall rates of 1 to 2 inches with the line passage. It looks like the 0-3 km bulk vectors will be generally parallel to the line. With the linear mode in play SPC has taken out the moderate risk for our far western area. In the wake of the squall line gusty winds will taper off from the west, Thus wind advisory criteria should expire by 9 pm. CAM guidance models show that the line should sweep across the area rather quickly and exit the region by around 1 am. The primary risk will be damaging winds, golfball sized hail, and some tornadoes. The rains will exit the region by sunrise Thursday. On Thursday high pressure will build across the ArkLaMiss from the west. As far as temperatures are concern lows tonight will range from the lower 50s west to the lower 60s southeast. Highs on Thursday will range from the middle 70s north to the lower 80s southeast./17/ Thursday night through Wednesday...no big changes were made to the forecast. After the boundary passes tonight, temperatures will be near normal for a day. Warmth will quickly return Friday and continue into the Saturday. Another cold front will bring storms and cooler air for a day or two early next week. Overnight lows may also fall into the upper 40s Sunday night behind the boundary. Rain chances for the next day or two will be small, with mainly isolated shower and thunderstorm activity expected. By Sunday, a deepening low pressure system will help to push plenty of moisture into the region. Good lapse rates and passing upper jets will increase the potential for severe on Sunday. Models seem a little slower with the system, so it may be Sunday morning and afternoon. Well above normal moisture values should produce more heavy rainfall. Estimated amounts were around 2-3 inches across the area. Combined with heavy rain from today and streams across the region could see some rises. Flash flooding will also be a concern. Definitely a good time to clear some drains to help move the rain along. The next system around Wednesday/Thursday has some decent lapse rates, so there could be a series of severe events with hail and winds over the next week. && .AVIATION... 00Z TAF discussion: A squall line of thunderstorms will move through the area prior to 27/10Z. As storms move through, a quick lowering of ceilings and visibilities to IFR/MVFR can be expected followed shortly behind with a transition of winds to the northwest. Winds will continue at 10 to 20 knots with gusts to near 30 knots./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 56 78 63 88 / 56 2 5 14 Meridian 59 80 62 87 / 77 11 8 14 Vicksburg 54 75 61 87 / 99 2 5 14 Hattiesburg 62 82 64 86 / 70 10 9 14 Natchez 54 77 62 87 / 66 2 5 14 Greenville 53 74 60 86 / 97 2 5 14 Greenwood 54 74 60 86 / 90 3 4 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 12
Hazardous weather outlook, Apr 26, 8:41 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 841 PM CDT Wed Apr 26 2017 ARZ074-LAZ007-280145- Ashley-Morehouse- 841 PM CDT Wed Apr 26 2017 This hazardous weather outlook is for portions of southeast Arkansas, and northeast Louisiana. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Severe thunderstorms with heavy rainfall are possible within the region this weekend, especially late Saturday night through Sunday. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. (www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday night through Sunday night. ARZ075-LAZ008-009-015-MSZ018-034-280145- Chicot-West Carroll-East Carroll-Richland-Bolivar-Washington- 841 PM CDT Wed Apr 26 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This Evening A squall line will move across area this evening and exit the area by 10 PM. Severe storms capable of damaging winds and hail up to quarter size are possible. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Severe thunderstorms with heavy rainfall are possible within the region this weekend, especially late Saturday night through Sunday. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. (www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight and Saturday night through Sunday night. LAZ016-023>026-MSZ019-025>033-035>066-072>074-280145- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Sunflower- Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw- Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 841 PM CDT Wed Apr 26 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...This evening into the overnight A squall line will continue to move across the area tonight. The primary risk will be damaging winds and quarter sized hail, but a tornado cannot be ruled out. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Severe thunderstorms with heavy rainfall are possible within the region this weekend, especially late Saturday night through Sunday. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. (www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight and Saturday night through Sunday night. 15 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Apr 26, 10:16 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1016 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL BRANDON 32.28N 90.01W
04/26/2017 E0.88 INCH RANKIN MS EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL AT BRANDON EOC AND
FIRE STATION #1.
&&
DLLocal storm report, Apr 26, 10:20 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1020 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL 3 E JACKSON 32.32N 90.16W
04/26/2017 E1.25 INCH HINDS MS STORM CHASER
QUARTER TO HALF DOLLAR SIZE HAIL IN EAST
JACKSON.
&&
DLLocal storm report, Apr 26, 10:22 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1022 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM HAIL 2 NE BRANDON 32.30N 89.98W
04/26/2017 E1.00 INCH RANKIN MS NWS EMPLOYEE
DIME TO QUARTER SIZE HAIL.
&&
DLLocal storm report, Apr 26, 10:25 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1025 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM TSTM WND DMG 8 W REDWATER 32.79N 89.69W
04/26/2017 LEAKE MS EMERGENCY MNGR
TREE DOWNED ACROSS NATCHEZ TRACE PARKWAY
NEAR MILEPOST 143.
&&
DLLocal storm report, Apr 26, 10:27 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1027 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM HAIL 3 SSE JACKSON 32.28N 90.19W
04/26/2017 E1.00 INCH HINDS MS STORM CHASER
REPORTED NEAR I-20 AND I-55 INTERCHANGE.
&&
DLLocal storm report, Apr 26, 10:38 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1038 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 1 NW BRANDON 32.30N 90.02W
04/26/2017 E1.25 INCH RANKIN MS COCORAHS
IN THE CROSSGATES NEIGHBORHOOD.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 54 min |
| Apr 26, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower, Washington | 59 min |
| Apr 26, 7:55 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Warren, Yazoo | 65 min |
| Apr 26, 7:58 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 62 min |
| Apr 26, 8:16 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 59 min |
| Apr 26, 8:30 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 39 min |
| Apr 26, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Hinds, Holmes, Madison, Yazoo | 60 min |
| Apr 26, 8:53 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Montgomery | 67 min |
| Apr 26, 9:01 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 59 min |
| Apr 26, 9:37 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 53 min |
| Apr 26, 9:44 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 61 min |
| Apr 26, 9:45 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Grenada, Montgomery, Webster | 23 min |
| Apr 26, 9:47 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Apr 26, 9:51 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 54 min |
| Apr 26, 10:23 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Neshoba, Winston | 67 min |
| Apr 26, 10:32 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 58 min |
| Apr 26, 10:36 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 39 min |
| Apr 26, 10:39 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Oktibbeha | 47 min |
| Apr 26, 11:00 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 60 min |
| Apr 26, 11:08 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 67 min |
| Apr 26, 11:40 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 50 min |
| Apr 26, 11:40 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 23 min |
| Apr 26, 11:47 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 28 min |
| Apr 27, 12:13 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 17 min |
| Apr 27, 12:30 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 60 min |
| Apr 27, 12:42 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 63 min |
| Apr 27, 12:47 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 43 min |
| Apr 27, 1:06 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 21 min |
| Apr 27, 1:45 AM CDT | Special Weather Statement | JAN | Clarke | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.